MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER
Model Number ZM-520PA
Medical Device Problem Codes Overheating of Device (1437); Battery Problem (2885)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that their transmitter battery was shorting if they place the battery inside of the transmitter with the negative end first.The customer also reported that the spring on the negative contact is touching the side of the battery, causing the battery to short and overheat.No harm or injury was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following field contains no information (ni), as attempts to obtain information were made, but not provided: concomitant medical products.
 
Event or Problem Description
The customer reported that their transmitter battery was shorting if they place the battery inside of the transmitter with the negative end first.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that their transmitter battery was shorting if they placed the battery inside of the transmitter with the negative end first.The customer also reported that the spring on the negative contact was touching the side of the battery, causing the battery to short and overheat.No harm or injury was reported.Service requested / performed: troubleshooting.Investigation summary: a previous investigation under irc-nka300097945 identified that the incorrect insertion of the battery may cause the battery spring terminal to break the coating of the battery, leading to short circuit and eventually heating of the device.The most probable cause of the issue is improper battery insertion.The operator's manual provides instruction on how to properly insert the batteries on the device.Furthermore, a design change was made to prevent overheating by short circuit caused by improper insertion of batteries (b)(4).The design change has been applied to the following (b)(6) or later a design change has been implemented to the product to prevent short circuit of the battery during battery insertion.The complaint device was manufactured prior to this change.Additional information: b4 date of this report.D8 was this device serviced by a third party? g3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h6 event problem and evaluation codes.H10 additional manufacturer narrative.
 
Event or Problem Description
The customer reported that their transmitter battery was shorting if they placed the battery inside of the transmitter with the negative end first.

Brand Name
ZM-520PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key9857827
Report Number8030229-2020-00168
Device Sequence Number2787164
Product Code DRT
UDI-Device Identifier04931921115077
UDI-Public04931921115077
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
Report Date (Section F) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-520PA
Device Catalogue NumberZM-520PA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/03/2020
Device Age14 MO
Event Location Hospital
Date Report to Manufacturer03/19/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA03/19/2020